Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What is the cause for pin and needles in arm and hands?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
What is the cause for pin and needles in my right arm and hand mainly at night enough to awaken me and is painful
Posted Sun, 17 Nov 2013 in Brain and Spine
Answered by Dr. Prasad 57 minutes later
Brief Answer:
Perhaps compression...

Detailed Answer:

Most commonly associated cause for pins and needles is compression caused by abnormal posture.
Some times as you sleep, blood vessels and nerves get compressed due to prolonged wrong posture. This compression causes pins and needles sensation. The symptoms usually lasts for awhile; and recovery is spontaneous.

Avoid sleeping on your arm or in any other abnormal position.

If this is not the case, then I would like to investigate you before I can answer your question. I would check your complete blood count, blood sugar, Vitamin B12, Vitamin D and TSH levels as the first set of investigations. Your local physician will know about these tests.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor